Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 17, 2019, 3:21 PM CDT for Jeff Davis County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 17, 2019, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 220 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
596 WWUS84 KMAF 172021 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT Mon Jun 17 2019 TXZ277-278-172100- Davis Mountains TX-Davis Mountains Foothills TX- 321 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL 400 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near McDonald Observatory, or 13 miles northwest of Fort Davis, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... McDonald Observatory, Buffalo Trail Scout Camp, Black Mountain and Star Mountain. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3056 10408 3070 10422 3098 10394 3078 10373 TIME...MOT...LOC 2021Z 227DEG 16KT 3068 10409 $$ 72
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:05 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 17, 3:05 PM CDT, 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Midland/Odessa TX 305 PM CDT Mon Jun 17 2019 .UPDATE... See public discussion below. && .DISCUSSION... Public products have been updated for Severe Thunderstorm Watch box # 391 until 10 pm CDT or 9 pm MDT for southeast New Mexico and west Texas along and west of a Lamesa, Midland, Sheffield line. Prouducts to be sent shortly. && .PREV DISCUSSION... /issued 205 PM CDT Mon Jun 17 2019/ DISCUSSION... Despite a weak upper level ridge over the region strong to severe thunderstorms are expected tonight through Tuesday night across west Texas and portions of southeast New Mexico as a couple of upper level disturbances move through the ridge and interact with a moist and very unstable airmass. By Tuesday the dryline should mix far enough east of southeast New Mexico to keep the precipitation east of that area. By Wednesday and Thursday zonal flow aloft will push the dryline into west Central Texas and push the threat of thunderstorms east of the forecast area. Low level thermal ridging and downslope flow will allow high temperatures to climb to much above normal values. Localized Heat Advisory criteria may be met near and along the Rio Grande River(near Boquillas Canyon) Wednesday and Thursday afternoon. Later shifts will need to monitor. By Friday through next weekend southwesterly flow aloft will develop once again ahead of a slow moving Pacific upper level storm system. Default NBM guidance pops seem too low in this regime and prefer the higher superblend pops for thunderstorms in the eastern Permian Basin. Temperatures will remain above normal through the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 94 71 101 / 30 20 30 0 Carlsbad 67 99 68 101 / 20 10 0 0 Dryden 72 96 73 104 / 20 20 30 10 Fort Stockton 70 96 72 102 / 30 30 20 10 Guadalupe Pass 66 91 68 94 / 20 10 0 0 Hobbs 64 95 66 98 / 30 10 0 0 Marfa 58 91 62 94 / 20 30 10 10 Midland Intl Airport 69 95 72 102 / 20 20 20 0 Odessa 69 96 71 102 / 20 20 20 0 Wink 68 99 69 104 / 20 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 12/72
Hazardous weather outlook, Jun 17, 2:02 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon Jun 17 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon Jun 17 2019 /102 PM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across the area this afternoon and tonight. There is a marginal to slight risk of severe storms, capable of producing large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of strong to severe thunderstorms again Tuesday over the Permian Basin to the lower Trans Pecos and Big Bend. Large hail and damaging winds will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 17, 1:18 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 118 PM CDT Mon Jun 17 2019 TXZ274-277-278-171900- Reeves County Plains TX-Davis Mountains TX- Davis Mountains Foothills TX- 118 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 200 PM CDT... At 117 PM CDT, Doppler radar was tracking a strong thunderstorm near McDonald Observatory, or 10 miles northwest of Fort Davis, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Davis, McDonald Observatory, Davis Mountains State Park, Balmorhea State Park, Black Mountain, Toyahvale, Star Mountain, Buffalo Trail Scout Camp and Fort Davis National Historical Site. LAT...LON 3061 10408 3083 10411 3096 10376 3057 10371 TIME...MOT...LOC 1817Z 260DEG 9KT 3072 10399 80
Special weather statement, Jun 17, 2:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
218 PM CDT Mon Jun 17 2019
TXZ274-277-278-172000-
Reeves County Plains TX-Davis Mountains TX-
Davis Mountains Foothills TX-
218 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTHERN REEVES
AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 300 PM CDT...
At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near
McDonald Observatory, or 8 miles northwest of Fort Davis, moving east
at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Fort Davis, McDonald Observatory, Davis Mountains State Park, Black
Mountain, Star Mountain, Indian Lodge and Fort Davis National
Historical Site.
LAT...LON 3090 10358 3079 10356 3077 10358 3074 10355
3061 10352 3058 10405 3077 10409
TIME...MOT...LOC 1918Z 260DEG 22KT 3069 10397
80Special weather statement, Jun 17, 2:49 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 249 PM CDT Mon Jun 17 2019 TXZ276>278-172030- Marfa Plateau TX-Davis Mountains TX-Davis Mountains Foothills TX- 249 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...SOUTH CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 330 PM CDT... At 249 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Marfa, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alpine, Marfa, Fort Davis, Camp Mitre Peak, Alpine-Casparis Municipal Airport, Davis Mountains State Park, Marfa Municipal Airport, Indian Lodge and Fort Davis National Historical Site. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3021 10417 3036 10429 3065 10396 3039 10362 TIME...MOT...LOC 1949Z 231DEG 17KT 3035 10415 80
Local storm report, Jun 17, 3:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
314 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL FORT DAVIS 30.59N 103.90W
06/17/2019 E2.00 INCH JEFF DAVIS TX PUBLIC
&&
MSCHULDTSpecial weather statement, Jun 17, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT Mon Jun 17 2019 TXZ277-278-172100- Davis Mountains TX-Davis Mountains Foothills TX- 321 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL 400 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near McDonald Observatory, or 13 miles northwest of Fort Davis, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... McDonald Observatory, Buffalo Trail Scout Camp, Black Mountain and Star Mountain. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3056 10408 3070 10422 3098 10394 3078 10373 TIME...MOT...LOC 2021Z 227DEG 16KT 3068 10409 72
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:30 PM CDT | Special Weather Statement | MAF | Reagan | 15 min |
| Jun 16, 9:19 PM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| Jun 16, 9:31 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 32 min |
| Jun 17, 1:18 PM CDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Jun 17, 2:18 PM CDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Jun 17, 2:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 17, 2:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 64 min |
| Jun 17, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 55 min |
| Jun 17, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 63 min |
| Jun 17, 3:57 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Jun 17, 4:04 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 17, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 63 min |
| Jun 17, 4:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| Jun 17, 4:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 17, 5:25 PM CDT | Special Weather Statement | MAF | Jeff Davis | 50 min |
| Jun 17, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Jun 17, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 61 min |
| Jun 17, 5:36 PM CDT | Special Weather Statement | MAF | Jeff Davis | 39 min |
| Jun 17, 5:58 PM CDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 17, 5:59 PM CDT | Special Weather Statement | MAF | Andrews | 46 min |
| Jun 17, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 61 min |
| Jun 17, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 56 min |
| Jun 17, 6:07 PM CDT | Special Weather Statement | MAF | Presidio | 38 min |
| Jun 17, 6:14 PM CDT | Special Weather Statement | MAF | Ector | 46 min |
| Jun 17, 6:38 PM CDT | Special Weather Statement | MAF | Andrews, Martin | 52 min |
| Jun 17, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin | 49 min |
| Jun 17, 6:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 17, 6:51 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector | 3 hr |
| Jun 17, 6:58 PM CDT | Special Weather Statement | MAF | Brewster | 47 min |
| Jun 17, 6:56 PM CDT | Special Weather Statement | MAF | Eddy | 49 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.